MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 25740018570
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior fixation spinal surgery at l3/s2 due to some unspecified reasons.Post-op, screw on the right side s1 had ruptured the inner side.Patient underwent revision surgery as a result of this event.In which, direction of screw has been changed and reinserted again.No further patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Radiographic image review result: post-op x-ray for l2 - pelvis fixation are provided.Ap lateral images are provided.Interbody grafts are present at l2-3/3-4/4-5.By report there were 2 broken screws.It is difficult to see these on the provided images.Therefore, no further conclusion can be made and this complaint is considered closed unless further information is received to justify additional investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9488229
Report Number1030489-2019-01438
Device Sequence Number13799086
Product Code NKB
UDI-Device Identifier00643169414907
UDI-Public00643169414907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25740018570
Device Lot NumberCA18F068
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR